I am not sure what you mean by safe. it will work for sure and i suppose will be effective. But this is not the real problem. The thing is if you have BP will the seroquel be able to cover up for the strong effexor and you won't turn manic after a while. That's the real danger.
taking AD's is bloody controversial and no one view about it, people differ. According to my personal experience each time i take an AD the next mania becomes more horrible and longer (kindling effect).
I say AD's are dangerous. Of course this is easily said than done. Depression is horrible too. This is why people opt for AD's
Unfortunately BP is terribly complicated.
However had I have been living in a decent western country I would 1st exhaust all the food supplements like omega3 b4 I embark on the AD';s.
N.B: effexor withdrawal is tough i reckon
hi Adel thanks for the reply, I read that you are also having problems of your own at this time. I agree BP is most complicated and frustrating to treat, leaves us all with many questions....I think the medical field is as baffled as we are.
my question again was for my son, not myself.
he has been on seroquel for over a year, his pdoc keeps upping the dose(750mg now) to treat his ongoing complaints of anxiety and depression(no mania anymore)
His pdoc has been away and will not return until late Oct. in desperation he saw his family doc yesterday who ADDED effexor to his seroquel...............this made me so very ANGRY....I know he is getting desperate, he feels his pdoc isn't effectively addressing his anxiety.
BUT I really don't think his GP should be fooling around in an area she has little training in...........and I am very concerned about the addition of this med without the consent of his pdoc.
I AGREE he will have to monitor closely for mania.
I thank you for the reply and hope you can also soon resolve your own issues Adel!!♥
Hi there, I am on seroquel and effexor, I am also on epilim for my bipolar, for me the combination works really well although my seroquel dose is 50 mg, i think there are two strengths of seroquel. But I find that the combination of seroquel, effexor 150 and epilim 800 after a lot of tweaking, crying, mania, thrashing about finally works. i have noticed though that i have stacked on the weight, but after some research have found that these meds can do that. So trying now to get back into healthy eating and exercise, which is sometimes hard as motivation has been a bit lax lately.
I would say that when his pdoc is back that he sees him straight away to check if he thinks the meds are working. Before I was put on my combination I was on the effexor on its own, however I suffered from anxiety and depression at times severe bouts of it. The epilim came into it when we realised that I did have bipolar tendancies and therefore my pdoc has said that i have bipolar II.
thanks for that reply, I did want to know if someone else was on that combo...........I really thought this GP had made a huge error....I hope it works for him. Dx'd as BPll but with the high dose of Seroquel is STILL depressed but mostly the ANXIETY...has talked to his pdoc many times and the man refuses to give him anything but Seroquel....he won't be pleased to hear another doc has fooled with this.................but I agree with my son he did have to try something and refused to wait any longer....have my fingers crossed, so glad to hear it worked for you.♥
It will be interesting to hear how your son gets on. Before I had my combination, I was terrible with anxiety and paranoia and depression. I remember waiting to see my pdoc, the receptionists were laughing and I thought they were laughing at me! I remember thinking that my pdoc thought I was a pain in the a*** to see etc. But found once I had been on my combination that these feelings slowly started to dissipate.
I do feel for you and your son, it is a terrible place to be for both sides. Let us know how you go.
My husband is on seroquel & effexor , but he was put on effexor along time ago for real bad depression due to his back,neck & shoulders , he became disabled and he is very very active and it made him depressed so he was put on effexor and to be brutally honest here , he smoked p-- heavily for the pain but when he started the effexor he stopped the other he said he didn't need it so I think he used it also for depression and now many years later he wasn't sleeping good so that's when the seroquel was given to him , he's had no complaints and he's not BP just depressed.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.